MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD TOTALYS MULTIPROCESSOR; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED

BECTON DICKINSON & CO. (SPARKS) BD TOTALYS MULTIPROCESSOR; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Catalog Number 443327
Medical Device Problem Code Computer Operating System Problem (2898)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd totalys multiprocessor, there was a potential misassociation of 1 patient sample number.The number on the label being assigned to a patient sample was duplicated for 2 samples, which resulted in one type of test also being added to the older sample as well.No adverse impact was reported regarding the patient or user.
 
Additional Manufacturer Narrative
The complaint alleges the multiprocessor instrument (catalog number 443327 and serial number (b)(6)) has sample number mismatch.Customer reported duplicate cy number for different samples assigned to a test package performed in the past.This resulted in the test being added to the old package.The client uses the patarch system but is unable to determine where the numbers are generated.Customer stated no erroneous results were reported to the patient.Service confirmed the problem is associated with the patarch system.Qr codes on the slides have been leveled and should improve scanning and scanner is functioning properly.The instrument is running without any issues or errors.This complaint is not a confirmed failure of the instrument, and the root cause can be attributed to using the patarch system.Device history record review is not required because the part that allegedly failure is not tested as part of the manufacturing process but is shipped separately and tested during installation.Service history review was performed, and no additional work orders were observed for the complaint failure mode reported.No samples were expected to be received as part of this complaint, and therefore no samples were returned, and no returned material investigation could occur.Bd quality will continue to monitor for trends associated with the failure mode described in this complaint.
 
Event or Problem Description

Brand Name
BD TOTALYS MULTIPROCESSOR
Common Device Name
PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key23393208
Report Number1119779-2025-05155
Device Sequence Number18609816
Product Code MKQ
UDI-Device Identifier00382904433277
UDI-Public(01)00382904433277
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P970018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number443327
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2025
Supplement Date Received by Manufacturer11/21/2025
Initial Report FDA Received Date10/27/2025
Supplement Report FDA Received Date11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/21/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown